Alert archive / Ohio / Flood Watches in 2011
Flood Watch 5, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Apr 21, 2011, 3:33 PM EDT for 16 counties in Ohio. It took effect at Apr 22, 2011, 12:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 3:33 PM EDT (19:33 UTC)
- In effect from
- Apr 22, 2011, 12:00 PM EDT
- Expired
- Apr 23, 2011, 3:13 AM EDT
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WGUS61 KCLE 211933 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 333 PM EDT THU APR 21 2011 OHZ017-020>023-027>033-036>038-047-220345- /O.NEW.KCLE.FA.A.0005.110422T1600Z-110423T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...RAVENNA... WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 333 PM EDT THU APR 21 2011 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...KNOX...MARION... MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES...MAHONING... MEDINA...PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST OHIO...HANCOCK AND WYANDOT. * FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON * MORE RAIN WILL BE HEADED BACK INTO NORTHERN OHIO STARTING LATE TONIGHT. THIS RAIN IS AHEAD OF A WARM FRONT THAT WILL PUSH NORTH ACROSS OHIO FRIDAY NIGHT FOLLOWED BY A WEAK COLD FRONT SATURDAY MORNING. RAINFALL AMOUNTS IN THE WATCH AREA WILL RANGE FROM AN INCH TO LOCALLY AROUND AN INCH AND A HALF. THE GROUND IS SATURATED FROM THE RECENT RAINS AND MOST RIVERS AND STREAMS ARE RUNNING HIGH AND A FEW ARE IN FLOOD. * FLOODING OF FIELDS...SOME ROADS...STREAMS...CREEKS AND RIVERS ARE POSSIBLE. PEOPLE IN THE WATCH AREA NEED TO BE ALERT TO THE POSSIBILITY OF SOME MINOR FLOODING TO DEVELOP ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ KIELTYKA
5 follow-up statements
099 WGUS61 KCLE 220236 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1036 PM EDT THU APR 21 2011 OHZ017-020>023-027>033-036>038-047-221045- /O.CON.KCLE.FA.A.0005.110422T1600Z-110423T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...RAVENNA... WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 1036 PM EDT THU APR 21 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ASHLAND...CRAWFORD...KNOX...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES...MAHONING...MEDINA...PORTAGE... STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST OHIO... HANCOCK AND WYANDOT. * FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON * MORE RAIN WILL BE HEADED BACK INTO NORTHERN OHIO STARTING BY FRIDAY MORNING. THIS RAIN IS AHEAD OF A WARM FRONT THAT WILL PUSH NORTH ACROSS OHIO FRIDAY NIGHT FOLLOWED BY A WEAK COLD FRONT SATURDAY MORNING. RAINFALL AMOUNTS IN THE WATCH AREA WILL RANGE FROM AN INCH TO LOCALLY AROUND AN INCH AND A HALF. THE GROUND IS SATURATED FROM THE RECENT RAINS AND MOST RIVERS AND STREAMS ARE RUNNING HIGH AND A FEW ARE IN FLOOD. * FLOODING OF FIELDS...SOME ROADS...STREAMS...CREEKS AND RIVERS ARE POSSIBLE. PEOPLE IN THE WATCH AREA NEED TO BE ALERT TO THE POSSIBILITY OF SOME MINOR FLOODING TO DEVELOP ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
942 WGUS61 KCLE 221041 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 641 AM EDT FRI APR 22 2011 OHZ017-020>023-027>033-036>038-047-221845- /O.CON.KCLE.FA.A.0005.110422T1600Z-110423T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...RAVENNA... WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 641 AM EDT FRI APR 22 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ASHLAND...CRAWFORD...KNOX...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES...MAHONING...MEDINA...PORTAGE... STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST OHIO... HANCOCK AND WYANDOT. * FROM NOON TODAY THROUGH SATURDAY AFTERNOON * RAIN WILL POTENTIALLY BECOME HEAVY AGAIN LATER TODAY AND TONIGHT. THE GROUND IS SATURATED IN MOST AREAS SO ANY HEAVY RAIN OR PROLONGED RAIN WILL CAUSE FLOODING. THUNDERSTORMS ARE ALSO LIKELY AND HEAVY THUNDERSTORM RAINS POSE A THREAT FOR RAPID RISES OF WATER AND A THREAT OF FLASH FLOODING. * AN INCH OR MORE OF RAIN IS LIKELY IN MANY AREAS. * FLOODING OF FIELDS...SOME ROADS...STREAMS...CREEKS AND RIVERS ARE POSSIBLE. PEOPLE IN THE WATCH AREA NEED TO BE ALERT TO THE POSSIBILITY OF FLOODING BY FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR THE FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ KOSARIK
326 WGUS61 KCLE 221834 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 234 PM EDT FRI APR 22 2011 OHZ017-020>023-027>033-036>038-047-230245- /O.CON.KCLE.FA.A.0005.000000T0000Z-110423T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...RAVENNA... WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 234 PM EDT FRI APR 22 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ASHLAND...CRAWFORD...KNOX...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES...MAHONING...MEDINA...PORTAGE... STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST OHIO... HANCOCK AND WYANDOT. * THROUGH SATURDAY AFTERNOON * RAIN WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS NORTHERN OHIO. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP AFTER MIDNIGHT AS A WARM FRONT LIFTS ACROSS THE AREA. AREAS WHERE THUNDERSTORMS DO DEVELOP COULD SEE OVER AN INCH OF ADDITIONAL RAIN OVERNIGHT. THIS COMBINED WITH THE ALREADY SATURATED GROUND COULD PRODUCE RAPID RISES IN THE SOME RIVERS OR STREAMS...OR PRODUCE SOME FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR THE FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
482 WGUS61 KCLE 230208 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1008 PM EDT FRI APR 22 2011 OHZ017-020>023-027>033-036>038-047-231015- /O.CON.KCLE.FA.A.0005.000000T0000Z-110423T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...RAVENNA... WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 1008 PM EDT FRI APR 22 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ASHLAND...CRAWFORD...KNOX...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES...MAHONING...MEDINA...PORTAGE... STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST OHIO... HANCOCK AND WYANDOT. * THROUGH SATURDAY AFTERNOON * RAIN WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS NORTHERN OHIO. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA OVERNIGHT AS A WARM FRONT LIFTS ACROSS THE AREA. AREAS WHERE THUNDERSTORMS DO DEVELOP COULD SEE OVER AN INCH OF ADDITIONAL RAIN. THIS COMBINED WITH THE ALREADY SATURATED GROUND COULD PRODUCE RAPID RISES IN THE SOME RIVERS OR STREAMS...OR PRODUCE SOME FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR THE FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
769 WGUS61 KCLE 230713 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 313 AM EDT SAT APR 23 2011 OHZ017-020>023-027>033-036>038-047-230815- /O.CAN.KCLE.FA.A.0005.000000T0000Z-110423T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...FINDLAY...MEDINA...AKRON...RAVENNA... WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 313 AM EDT SAT APR 23 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED EAST OF THE AREA. A FEW FAST MOVING THUNDERSTORMS MAY STILL OCCUR THIS MORNING BUT ONLY BRIEFLY HEAVY RAIN IS EXPECTED WHICH SHOULD NOT PRODUCE FLOODING. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Apr 21, 2:06 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 21, 2:06 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
206 PM EDT THU APR 21 2011
.SYNOPSIS...
HIGH PRESSURE FROM THE MIDWEST WILL MOVE ACROSS THE AREA TODAY.
LOW PRESSURE WILL DEVELOP OVER OKLAHOMA AND MOVE ACROSS THE LOWER
GREAT LAKES ON SATURDAY. THE ASSOCIATED WARM FRONT WILL MOVE NORTH
ACROSS THE REGION FRIDAY NIGHT WITH THE COLD FRONT MOVING THROUGH
ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CLOUDS WILL SLOWLY DECREASE OVER THE NORTHEAST PORTION OF THE
FORECAST AREA BUT STILL REMAIN PARTLY CLOUDY. ELSEWHERE SOME
CUMULUS DEVELOPING...CONTINUING WITH THE PARTLY CLOUDY. JUST MADE
SOME MINOR ADJUSTMENTS TO THE HIGHS...GENERALLY UPWARD.
THE LAST SHORT WAVE WILL ROUND THE BOTTOM OF THE TROUGH EARLY
THIS MORNING AND WILL GRAZE EXTREME NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA. ANY PRECIPITATION WOULD BE LIGHT. IT IS COLD ENOUGH
ALOFT FOR JUST SNOW BUT THE BOUNDARY LAYER WILL LIKELY REMAIN WARM
ENOUGH SO THAT WITHOUT A LOT OF UPWARD MOTION WE COULD JUST AS
WELL END UP WITH A LIGHT RAIN SHOWER...PROBABLY JUST A COUPLE OF
FLURRIES OR SPRINKLES. ELSEWHERE...A CLEARING TREND WILL DEVELOP
AS SUBSIDENCE INCREASES AS THE SURFACE HIGH BUILDS IN. SOME OF THE
MODELS REMAIN CLOUDY FOR MUCH OF THE DAY AND WHILE THERE CERTAINLY
CAN BE SOME REGENERATION OF THE CUMULUS/STRATOCUMULUS...AT THE
VERY LEAST WE SHOULD HAVE ENOUGH BREAKS TO CALL IT "PARTLY CLOUDY"
AND IT WILL PROBABLY BECOME MOSTLY SUNNY ACROSS PARTS OF NORTHWEST
AND NORTH CENTRAL OHIO. SOME HIGH CLOUDS WILL ARRIVE LATE.
TEMPERATURE GUIDANCE IS SIMILAR AND LOOKS REASONABLE TODAY WITH MID
40S NEAR THE LAKESHORE TO THE LOWER AND MID 50S INLAND.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MOST OF OUR TEMPERATURE DROP TONIGHT WILL OCCUR EARLY AS CLOUDS WILL
BE ON THE INCREASE AND THE EAST WIND WILL LIKELY PICK UP. WE WILL
LIKELY DROP BELOW FREEZING IN THE NORMALLY COLDER SPOTS OF EXTREME
NE OH/NW PA.
MOST OF THE MODELS BRING PRECIPITATION BACK ACROSS THE AREA LATE
TONIGHT. WITH THE HEIGHTS RISING...THE DRY EAST BOUNDARY FLOW... AND
THE GULF MOISTURE BOTTLED UP FARTHER SOUTH...MY FIRST THOUGHT WAS
THAT THE MODELS WERE TOO FAST. BUT...THE NEXT SHORT WAVE IS ALREADY
STREAKING OUT OF THE CENTRAL ROCKIES. RECENT SYSTEMS HAVE OVER RUN
SO EASILY AND A LOT OF DIVERGENCE DEVELOPS IN THE FAST FLOW ALOFT.
AT THE VERY LEAST THERE WILL LIKELY BE SOME LIGHT RAIN SHOWERS. IT
WILL BE COLD ENOUGH ALOFT FOR SOME WET SNOW FLAKES/SLEET PELLETS IF
THE PRECIPITATION COMES IN QUICK ENOUGH ACROSS EXTREME NE OH/NW PA.
ELEVATED LAPSE RATES GET STEEP PRETTY QUICKLY ON FRIDAY AND WILL
MENTION THUNDER ACROSS NORTHWEST OHIO BY FRIDAY AFTERNOON AS THE LOW
LEVEL JET INCREASES. TEMPERATURES MAY STRUGGLE TO RISE ON FRIDAY
WITH THE LOW LEVEL EAST FLOW AND SHOWERS. IF THE SHOWERS ARE
NUMEROUS...WE WILL ALMOST CERTAINLY HOLD IN THE 40S...PERHAPS THE
LOWER OR MID 40S. IF IT NOT SO RAINY AND THE FLOW IS EAST-SOUTHEAST
WE WILL SNEAK INTO THE 50S... ESPECIALLY ACROSS THE SOUTHERN
COUNTIES TOWARD ROUTE 30. THE FORECAST WILL BE SEVERAL DEGREES
COOLER THAN THE GFS/MAV AND GRIDDED FRIDAY MAX TEMP GUIDANCE.
THUNDER IS A GOOD BET ACROSS THE ENTIRE FORECAST AREA BY FRIDAY
NIGHT. IT CERTAINLY LOOKS LIKE WE SHOULD BREAK INTO THE WARM SECTOR
FOR A WHILE LATER FRIDAY NIGHT AND SATURDAY. THE MAJORITY OF THE
SHOWERS AND STORMS MAY SLIDE OFF TO THE EAST PRETTY QUICKLY ON
SATURDAY AS A WEAKENING COLD FRONT OR OCCLUDED FRONT MOVES THROUGH
EARLY. WILL HAVE TO WATCH FOR THE THREAT FOR SEVERE THUNDERSTORMS
FRIDAY NIGHT INTO SATURDAY.
THE EASTER SUNDAY FORECAST REMAINS PROBLEMATIC. MOST MODELS AGREE
THAT THE FRONTAL BOUNDARY WILL STALL TO OUR SOUTH. NOT SURE ABOUT
THE AMOUNT OF OVERRUNNING SHOWERS. IF THERE IS NOT MUCH RAIN...
TEMPS COULD SNEAK UP TOWARD 60. IF IT BECOMES RAINY...TEMPERATURES
COULD HOLD IN THE 40S. WILL SPLIT THE DIFFERENCE AND FORECAST 50S
WHICH IS A LITTLE COOLER THAN THE PREVIOUS FORECAST AND A LITTLE
BELOW GUIDANCE.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
WET PATTERN TO CONTINUE AS UPPER TROUGH EXPECTED TO PERSIST JUST
WEST OF THE AREA PUTTING THE CWA IN FAVORABLE POSITION FOR ABUNDANT
MOISTURE FROM THE GULF. WILL RAISE POPS MOST PERIODS. PROBABLY WILL
SEE MORE FLOODING.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SCATTERED CU AROUND THIS AFTERNOON WILL LINGER UNTIL AROUND 22-23Z
THEN DISSIPATE THIS EVENING. HIGH PRESSURE WILL MOVE OFF TO THE
EAST AS HIGH CLOUDS AND EVENTUALLY MID LEVEL CLOUDS MOVE INTO
SITES FROM THE WEST TONIGHT AND SPREAD EASTWARD ACROSS SITES
THROUGH FRIDAY MORNING. LOOKS LIKE SOME RAIN WILL MOVE INTO SITES
PRIOR TO 12Z ACROSS WESTERN AREAS THEN SPREAD EASTWARD THROUGH
15Z. KEPT CONDITIONS DRY AT ERI WITH A DRYING SE WIND TOMORROW
MORNING BUT SOME PRECIP...WHICH MAY EVEN MIX WITH SOME WET SNOW AT
THE ONSET AROUND MIDDAY. EXPECTING CEILINGS TO LOWER TO MVFR RANGE
AROUND 18Z FRIDAY WITH MVFR PERSISTING INTO FRIDAY EVENING.
.OUTLOOK...NON-VFR EXPECTED FRIDAY NIGHT INTO SATURDAY AFTERNOON
AND AGAIN SUNDAY INTO MONDAY.
&&
.MARINE...
ONGOING FORECAST LOOKS ON TRACK. WINDS AND WAVES WILL CONTINUE TO
DIMINISH WEST TO EAST TODAY SO WILL ALLOW SCA TO END LATER THIS
MORNING FOR WEST HALF AND EAST HALF SHOULD BE ABLE TO BE ENDED BY
LATE AFTERNOON.
INCREASING ENE FLOW FRI MAY LEAD TO MARGINAL SCA CONDITIONS BEFORE
FLOW SHIFTS TO SOUTH FOR FRI NIGHT. SCA WILL DEFINITELY BE NEEDED
FOR SAT INTO SAT NIGHT AS FLOW VEERS TO WEST WITH A COLD FRONT
PASSAGE. REASONABLY LIGHT FLOW EXPECTED SUN THRU MON.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LEZ147>149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KIELTYKA
SHORT TERM...KOSARIK
LONG TERM...ADAMS
AVIATION...ABE
MARINE...ADAMSHazardous weather outlook, Apr 21, 5:06 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 506 AM EDT THU APR 21 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 506 AM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. RAINFALL AMOUNTS BY LATER FRIDAY AND OVER THE WEEKEND COULD BE IN EXCESS OF AN INCH WHICH COULD CAUSE SOME FLOODING ISSUES. WINDS WILL LIKELY GUST TO 35 OR 40 MPH ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 21, 2:19 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
219 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO 4 SW PORT CLINTON 41.47N 82.99W
04/20/2011 OTTAWA OH NWS STORM SURVEY
WEAK TORNADO TOUCHED DOWN 4 MILES SW OF PORT CLINTON IN
BAY TWP. TORNADO CONTINUED ON GROUND TO THE NE FOR ABOUT
A MILE AND A HALF BEFORE LIFTING. DAMAGE PATH AROUND 30
YARDS WIDE. DAMAGE CONSISTED OF MAINLY DOWNED TREES.
SEVERAL OUTBUILDINGS LOST SECTIONS OF ROOFING. A COUPLE
OF HOMES ALSO SUSTAINED VERY MINOR ROOF DAMAGE. MAX WINDS
ESTIMATED AROUND 75 MPH.
&&
SCHULERNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.